Annals of Functional Analysis

Character amenability and contractibility of some Banach algebras on left coset spaces

M. Ramezanpour, N. Tavallaei, and B. Olfatian Gillan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let H be a compact subgroup of a locally compact group G, and let μ be a strongly quasi-invariant Radon measure on the homogeneous space G/H. In this article, we show that every element of G/Hˆ, the character space of G/H, determines a nonzero multiplicative linear functional on L1(G/H,μ). Using this, we prove that for all ϕG/Hˆ, the right ϕ-amenability of L1(G/H,μ) and the right ϕ-amenability of M(G/H) are both equivalent to the amenability of G. Also, we show that L1(G/H,μ), as well as M(G/H), is right ϕ-contractible if and only if G is compact. In particular, when H is the trivial subgroup, we obtain the known results on group algebras and measure algebras.

Article information

Ann. Funct. Anal., Volume 7, Number 4 (2016), 564-572.

Received: 16 December 2015
Accepted: 20 March 2016
First available in Project Euclid: 31 August 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 43A20: $L^1$-algebras on groups, semigroups, etc.
Secondary: 46H05: General theory of topological algebras 43A07: Means on groups, semigroups, etc.; amenable groups

Banach algebra homogeneous space character amenability


Ramezanpour, M.; Tavallaei, N.; Olfatian Gillan, B. Character amenability and contractibility of some Banach algebras on left coset spaces. Ann. Funct. Anal. 7 (2016), no. 4, 564--572. doi:10.1215/20088752-3661431.

Export citation


  • [1] P. Eymard, Moyennes Invariantes et Representations Unitaires, Lecture Notes in Math. 300, Springer, Berlin, 1972.
  • [2] G. B. Folland, A Course in Abstract Harmonic Analysis, Stud. Adv. Math., CRC Press, Boca Raton, Florida, 1995.
  • [3] B. Forrest, Fourier analysis on coset spaces, Rocky Mountain J. Math. 28 (1998), no. 1, 173–190.
  • [4] Z. Hu, M. S. Monfaredd, and T. Traynor, On character amenable Banach algebras, Studia Math. 193 (2009), no. 1, 53–78.
  • [5] H. Javanshiri and N. Tavallaei, Measure algebras on homogeneous spaces, preprint, arXiv:1606.08773v1 [math.CA].
  • [6] E. Kaniuth, Weak spectral synthesis in Fourier algebras of coset spaces, Studia Math. 197 (2010), no. 3, 229–246.
  • [7] E. Kaniuth, A. T. Lau, and J. Pym, On $\phi$-amenability of Banach algebras, Math. Proc. Cambridge Philos. Soc. 144 (2008), no. 1, 85–96.
  • [8] A. T. Lau, Analysis on a class of Banach algebras with applications to harmonic analysis on locally compact groups and semigroups, Fund. Math. 118 (1983), no. 3, 161–175.
  • [9] M. S. Monfared, Character amenability of Banach algebras, Math. Proc. Cambridge Philos. Soc. 144 (2008), no. 3, 697–706.
  • [10] R. Nasr-Isfahani and S. Soltani Renani, Character contractibility of Banach algebras and homological properties of Banach modules, Studia Math. 202 (2011), no. 3, 205–225.
  • [11] M. Ramezanpour, On action of Lau algebras on von Neumann algebras, Bull. Korean Math. Soc. 52 (2015), no. 2, 557–570.
  • [12] N. Tavallaei, M. Ramezanpour, and B. Olfatian-Gillan, Structural transition between $L^{p}(G)$ and $L^{p}(G/H)$, Banach J. Math. Anal. 9 (2015), no. 3, 194–205.